Doctor insights on:
Antidepressant Overdose Drugs
Depends: There are many types of antidepressants. Tricyclics cause tachycardia, shaking, seizures, coma, death. Serotonin inhibitors ie fluoxetine causes few problem including lethargy , but can cause hallucinations, GI symptoms. Overdoses are a serious clue to severe depression and thoughts of suicide and are reasons to strongly advise immediate hospitalization. There are few antidotes. ...Read moreSee 1 more doctor answer
Depends: Depends on the antidepressant and what clinical symptoms the overdose has caused. Antidepressant overdoses can result in serotonin syndrome, which is usually treated "supportively, " i.e.Cooling blankets, hydration, monitoring of heart and renal function. Sometimes the antiserotonergic drug Cyproheptadine is prescribed. Beta-blockers and benzodiazpeines are sometimes used to treat symptoms. ...Read more
No: The approach to this serious situation remains the same. ...Read more
Should I go to the ER for a possible antidepressant overdose, or can my regular doctor take care of it?
ER: Without specific information, go to er asap via ambulance. Yes, this sounds dramatic, but-it is the safest way for you to be cared for in this instance. Have a friend or you call 911 -- poison control. They will direct you to the best treatment. Please take the bottle of pills with you and any any oher meds you are taking, including over the counter meds to the er. Good luck take care. ...Read more
Which antidepressant: Be more specific. Paxil, Prozac, celexa, lexapro, etc are SSRI and increase serotonin. SNRI like cymbalta, Effexor, (venlafaxine) etc increase both serotonin and norepinephrine. Wellbutrin increases dopamine levels. Older antidepressants like amitriptyline, etc increase just norepinephrine. Mirtazepine has a more complex mechanism. There are some I have not mentioned but those are the main mechanisms ...Read more
No matter what antidepressant I am put on they don't agree with me.I suffer with mild anxiety.Why does this happen.And what drug is best, thanks?
UDS: Uds tests for illicit substances.Get a more detailed answer ›
Tell doctors stop prescribing filthy antidepressants.They are destroying peoples lives.All they are are licensed drug dealers.
Opinion: I am sorry you feel this way. It would be very fascinating to know your experiences which compelled you to make this statement. Just contrary to your belief, millions lives, with depression, have been uplifted. Interestingly you are taking diazepam and lexapro, (escitalopram) prescribed by your doctor or psychiatrist. Please talk to your psychiatrist about these negative feelings. Thank you. ...Read moreSee 1 more doctor answer
They can: While not well studied for this purpose, antidepressant medications can help improve mood and frustration tolerance, making drug withdrawal less unpleasant. A number of antidepressants are also antianxiety medications and can help improve those symptoms that can happen during withdrawal. ...Read more
Under what circumstances is agomelatine prescribed rather than conventional ssri antidepressant drugs?
Only if others fail: I had to research this question as agomelatine is not approved in the United States. It appears that the data for this medicine is all over the place. There is some question how effective it truly is. It appears it is mainly prescribed in individuals who have failed or cannot take other anti-depressants. It does work differently from ssris. ...Read more
Side effects: Stimulants taken as directed by a physician can cause mood disorders but not likely to cause serious mental health problems. Antidepressants, especially serotonin reuptake inhibitors have been found in a minority of patients to cause unusual behavior, at times requiring hospitalization if the relationship with SSRIs are not thought about as the cause. ...Read moreSee 1 more doctor answer
Is there any drug can re-back my liveliness? because antidepressants drugs cause laziness,tiredness, or fatigue.
Tired: Drugs are not the only way to treat something. Please think holistically. Please see your doc. He/she MAY do a male hormone panel on you. Perhaps there is an imbalance. Also, consider seeing a mental health pro such as a clinical psychologist for diagnosis and treatment. How is your exercise level and diet? Peace and good health. ...Read more
- Talk to a doctor live online for free
- Neurological effects antidepressant overdose
- What are effects of antidepressant overdose?
- Antidepressant overdose in children
- Ask a doctor a question free online
- Medicine for tricyclic antidepressant overdose
- Tricyclic antidepressant overdose medication
- Tricyclic antidepressant overdose signs
- Medicine for antidepressant overdose
- Tricyclic antidepressant overdose drugs